MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and removal difficulties occurred resulting to a surgical intervention.The target lesion was located in a fistula.A 14-6/5.8/75 xxl vascular balloon catheter was advanced for dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.The balloon was stuck in the vessel and could not be removed.The patient was sent for an open surgery to remove the balloon.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl device was received for analysis.A visual examination identified that the device was received with the balloon, markerbands, tip and part of shaft detached.A visual and tactile examination identified multiple shaft kinks.The tip region was detached and not returned with the device.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15698280
Report Number2124215-2022-40474
Device Sequence Number5578481
Product Code LIT
UDI-Device Identifier08714729190486
UDI-Public08714729190486
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029907788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown